MAUDE Adverse Event Report: INVUITY, INC PHOTONBLADE

INVUITY, INC PHOTONBLADE
Model Number PB1
Medical Device Problem Codes Energy Output Problem (1431); Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up telephone conversation was held with the nurse manager that was involved in the case.The patient was released as planned; there was no additional intervention or extended stay required.The products involved are under evaluation with the hospital and are planned to be returned to invuity for investigation.Additionally, the hospital performed their own investigation and has since modified their esu setup when using two photonblades in the same procedure.
 
Event or Problem Description
A breast mastectomy/reconstruction procedure utilized two photonblade devices, which were performing as intended.During the middle of the procedure it was reported that one photonblade device, when activated, was observed to activate the secondary photonblade device.The secondary photonblade was replaced with a new photonblade and the procedure was completed without further incident.The physician noticed a minor burn near the axilla that required a minor surgical intervention.
 
Additional Manufacturer Narrative
The actual complaint devices were received and invuity attempted to replicate the described clinical setting based on information provided by the hospital: two esus located near the head of the bed, relative device handle and cable positions along each side of the bed.The reported behavior could not be reproduced.Further investigation was performed in an attempt to replicate the observation with more aggressive conditions, such as fluid ingress, higher energy settings, and intentionally wrapping one cable onto the other device.The reported behavior could not be reproduced.

Brand Name
PHOTONBLADE
Common Device Name
PHOTONBLADE
Manufacturer (Section D)
INVUITY, INC
444 de haro st
san francisco CA 94107
MDR Report Key7895867
Report Number3011394215-2018-00007
Device Sequence Number16621732
Product Code GEI
UDI-Device Identifier00816728020639
UDI-Public00816728020639
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K162053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2019
Device Model NumberPB1
Device Catalogue NumberPB1
Device Lot Number18042001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHOTONBLADE (PB1) LOT 18052504 (EXP 25-MAY-2019)
Outcome Attributed to Adverse Event Required Intervention;